Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 282, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 28, 2005, 2:48 PM CDT for Barton County, Missouri. It was in force for 39 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2005, 2:48 PM CDT (19:48 UTC)
- Expired
- Sep 28, 2005, 3:27 PM CDT
- In force
- 39 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Barton County, MO
The radar
The Springfield radar (KSGF), 93 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 3:15 PM CDT | FUNNEL CLOUD | Golden City, MO | |
| Sep 28, 3:15 PM CDT | FUNNEL CLOUD | Golden City, MO | |
| Sep 28, 3:15 PM CDT | HAIL 1 | Golden City, MO | |
| Sep 28, 3:15 PM CDT | HAIL 1 | Golden City, MO | |
| Sep 28, 3:15 PM CDT | TORNADO 0 | Golden City, MO | BRIEF TOUCHDOWN ALONG THE SOUTHERN EDGE OF TOWN |
| Sep 28, 3:16 PM CDT | TSTM WND GST 75 | Golden City, MO | |
| Sep 28, 3:16 PM CDT | TSTM WND GST 75 | Golden City, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -436 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 281948 SVRSGF MOC011-282045- /O.NEW.KSGF.SV.W.0282.050928T1948Z-050928T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 248 PM CDT WED SEP 28 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BARTON COUNTY IN MISSOURI. * UNTIL 345 PM CDT. * AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MINDENMINES...OR 8 MILES NORTHEAST OF PITTSBURG...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR LAMAR BY 305 PM CDT. NEAR GOLDEN CITY BY 320 PM CDT. THE TOWNS OF IANTHA...OAKTON...LAMAR HEIGHTS...BOSTON AND KENOMA ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS IF YOU ARE IN THE PATH OF THIS STORM. LAT...LON 3760 9461 3738 9463 3735 9410 3756 9407 $$ IZZI
3 follow-up statements
000 WWUS53 KSGF 282007 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 307 PM CDT WED SEP 28 2005 MOC011-282045- /O.CON.KSGF.SV.W.0282.000000T0000Z-050928T2045Z/ BARTON MO- 307 PM CDT WED SEP 28 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN BARTON COUNTY UNTIL 345 PM CDT... AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTH OF JASPER...OR 23 MILES EAST OF PITTSBURG...AND MOVING EAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR GOLDEN CITY BY 320 PM CDT. THE TOWNS OF BOSTON...OAKTON...LAMAR HEIGHTS AND KENOMA ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. LAT...LON 3758 9433 3737 9440 3735 9410 3756 9407 $$ IZZI
000 WWUS53 KSGF 282015 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 315 PM CDT WED SEP 28 2005 MOC011-282045- /O.CON.KSGF.SV.W.0282.000000T0000Z-050928T2045Z/ BARTON MO- 315 PM CDT WED SEP 28 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARTON COUNTY UNTIL 345 PM CDT... AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF JASPER...OR 26 MILES EAST OF PITTSBURG...AND MOVING EAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL AFFECT THE GOLDEN CITY AREA BY 320 PM CDT. THE TOWN OF KENOMA IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3752 9425 3737 9434 3735 9410 3756 9407 $$ IZZI
000 WWUS53 KSGF 282027 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 326 PM CDT WED SEP 28 2005 MOC011-282036- /O.CAN.KSGF.SV.W.0282.000000T0000Z-050928T2045Z/ BARTON MO- 326 PM CDT WED SEP 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR BARTON COUNTY HAS BEEN CANCELLED... AT 325 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3752 9425 3737 9434 3735 9410 3756 9407 $$ IZZI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 2:10 PM CDT, 38 minutes earlier.
Area forecast discussion, Sep 28, 2:10 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 210 PM CDT WED SEP 28 2005 .DISCUSSION... SHORT TERM SEVERE WEATHER POTENTIAL AND THEN COOL TEMPERATURES ARE THE MAIN CONCERN. A STRONG COLD FRONT EXTENDS FROM NORTHEAST MO INTO WEST CENTRAL MO AND SOUTHEAST KS AND IS RACING EAST AT A PRETTY GOOD CLIP. EXPANSIVE STRATUS HAS DEVELOPED AHEAD OF THE FRONT...BUT 100 MB ML CAPES FROM THE RUC REACHING UP TO AROUND 2000 J/KG IN A NARROW BAND AHEAD OF THE FRONT OVER SE KS AND EXTREME SW MO. SHOWERS AND ISOLATED STORMS ARE DEVELOPING RIGHT ALONG THE THE SURFACE BOUNDARY WHERE LOW LEVEL FORCING IS ABLE TO PUNCH THROUGH WEAK-MODERATE CAP. 0-6KM SHEAR OF 35-40 KTS WILL SUPPORT LONGER LIVED ORGANIZED STORM UPDRAFTS. SEVERE HAIL WILL BE MAIN STORM THREAT SINCE STORMS ARE LIKELY SOMEWHAT ELEVATED...BUT WILL HAVE TO WATCH STORM EVOLUTION FOR A POSSIBLE WIND THREAT AS WELL. CELL IN CRAWFORD COUNTY KS LOOKING MORE IMPRESSIVE WITH TIME. COLD FRONT WILL MOVE QUICKLY THROUGH THE REGION BY EARLY EVENING. QUICK SHOT OF UNSEASONABLY COOL AIR WILL AFFECT THE REGION THROUGH THURSDAY WITH A GRADUAL WARMING TREND INTO EARLY NEXT WEEK. WE SHOULD RADIATE OUT NICELY WITH COOL TEMPERATURES FRIDAY MORNING WITH SURFACE HIGH OVER THE REGION. STUCK PRETTY CLOSE TO GFS MOS FOR TEMPERATURES...WHICH SHOULD GET WELL DOWN INTO THE 40S IN SOME AREAS FOR THE NEXT COUPLE OF NIGHTS. USUAL COLDER LOW SPOTS MAY EVEN TOUCH UPPER 30S UNDER CLEAR/CALM CONDITIONS. MAINTAINED SMALL POPS AS UPPER LOW NOW OVER UT/AZ WILL APPROACH THE REGION LATE FRIDAY NIGHT THROUGH SATURDAY NIGHT...BUT MOISTURE RETURN AHEAD OF THE SYSTEM NOT ALL THAT IMPRESSIVE. ANOTHER DEEP 500MB TROUGH IS EXPECTED TO DEVELOP ALONG THE WEST COAST EARLY NEXT WEEK WITH RIDGING OVER MUCH OF THE EASTERN CONUS. NEXT CHANCE FOR RAIN WILL BE WITH THE APPROACH OF THAT UPPER SYSTEM BY WEDNESDAY. DSA .AVIATION... FOR 18Z TAFS...MAIN CONCERNS IS WITH FRONT MOVING THROUGH THE AREA THIS AFTERNOON. STRATUS HAS DEVELOPED AHEAD OF THE FRONT AND WILL LEAD TO HIGH END MVFR/LOW END VFR CIGS THIS AFTERNOON. STILL COULD SEE SHOWERS AND MAYBE A FEW THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING ALONG AND JUST BEHIND THE FRONT. SHOULD SEE A PERIOD OF STRONG NORTH WINDS GUSTING 25-30KT IMMEDIATELY BEHIND THE FRONT...BEFORE SLOWLY TAPERING OFF OVERNIGHT. IZZI && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Sep 28, 2:45 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 PM CDT WED SEP 28 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 245 PM CDT WED SEP 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED STRONG TO SEVERE THUNDERSTORMS WITH UP TO HALF DOLLAR SIZED HAIL AND WIND GUSTS IN EXCESS OF 45 MPH. AREAS AFFECTED AND TIMING: ALONG AND AHEAD OF A COLD FRONT OVER THE MISSOURI OZARKS REGION THROUGH 8 PM. DISCUSSION: A STRONG COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EARLY THIS EVENING. THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND AHEAD OF THE FRONT. A NARROW BAND OF MODERATE INSTABILITY AND ADEQUATE WIND SHEAR ALOFT WILL SUPPORT SCATTERED STRONGER STORMS...MAINLY NEAR THE FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN UPPER LEVEL DISTURBANCE WILL APPROACH THE AREA LATE FRIDAY NIGHT AND SATURDAY...RESULTING IN WIDELY SCATTERED THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 7:35 AM CDT | Dense Fog Advisory | SGF | Douglas, Ozark, Stone, Taney | 3 hr |
| Sep 28, 3:04 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 21 min |
| Sep 28, 3:09 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 49 min |
| Sep 28, 3:19 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 39 min |
| Sep 28, 3:22 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory | 34 min |
| Sep 28, 3:33 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 49 min |
| Sep 28, 3:52 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 33 min |
| Sep 28, 3:54 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 25 min |
| Sep 28, 4:07 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 68 min |
| Sep 28, 4:08 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 30 min |
| Sep 28, 4:20 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 40 min |
| Sep 28, 4:37 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 68 min |
| Sep 28, 5:21 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 54 min |
| Sep 28, 5:51 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 52 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.